Posted by: Naz | 2008/10/07


Dear Doc

I had blood tests done and met with an endocrinologist during July 2008. He prescribed eltroxin, half a tablet twice a week. I am due for another appointment at the end of October 2008. The eltroxin makes me really tired and miserable and I am also slowly gaining weight. Would it be advisable to stop taking it until after my follow-up appointment or continue taking it until I' ve met with him?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi Naz
Eltroxin usually causes weight loss and improves tiredness, so I wonder if there is not something else causing these symptoms. You can ask your GP to check your full blood count, fasting sugar and insulin, iron levels, thyroid hormone levels so long ( you can take these results with when you see the endocrinologist) You may have anemia, or diabetes, or insulin resistance.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Anonymous | 2016/01/23

Hi, I have been using eltroxin 0.5 for the past 6 month, I remained feeling tired and anxious, I also gained 10kg, when back to the doctor for more blood tests and I started on eltroxin 100,I'm using it for 2 weeks now, I have extreme sweating, chest pains and shortness of breath, I can't sleep at night because my body literally feels like in running a marathon. Any advice.

Reply to Anonymous
Posted by: carol | 2008/12/01

i have picked up 35kgs in 6 months. i have an under-active thyroid. i take 0,5mg per day. my L4 andL5 vertebrates are degenrating due to weight. i had my colon removed and should have lost a ot of weight. i am tired ad cannot loose weight. i am considering taking more eltroxin as i do not have a solution to loosing weight and all these healthy and stupid diet programmes made me put on weight. i cannot afford it anymore and i am desperate. i went from a size 10/32 to 18/42. i weigh over 100kgs where i was always either under 60 or just over. HELP

Reply to carol
Posted by: OJH | 2008/10/20

Hi Naz and Cyberdoc.

Firstly... I would like to know if Cyberdoc / Dr Bets actually takes eltroxin? I find it quite annoying that Doctor' s presume they know the side effects of med' s such as Eltroxin (after reading the side-effects on the package insert) when they themselves don' t take it. I' m guessing Cyberdoc Bets does not take eltroxin.

Secondly... Naz, I have been on Eltroxin for 4 years now and am in my 20' s. And yes, it does make you VERY tired and it definitely causes weight gain, and increases cellulite (in women). And it is very very difficult to keep your body the way it was before eltroxin, Because you are tired, it' s a struggle to exercise as well. And you tend to eat to try pick up your energy. A vicious cycle. The tiredness will improve when they correct your dosage - but your energy levels stay pretty low none-the-less. Also watch for heart palpitations which can mount into panic attacks, and hair loss. Eltroxin is a terrible drug, and personally if you can get through life without it - I would reccommend asking your doctor for an alternative. I unfortunately had to have my entire thyroid gland removed - so I have yet to find an alternative for my case - but I will keep searching!! GOOD LUCK Naz.

Just Google " Eltroxin side effects (and) weight gain / and any other side effect you are experiencing and you will see you are not will see all the thousands of posts on the internet about people suffering just as you and I are Naz.

Reply to OJH

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.